Alert archive / Pennsylvania / Wind Advisories in 2015

Wind Advisory 6, NWS State College, PA

November 11, 20158 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Nov 11, 2015, 2:44 PM EST for 8 counties in Pennsylvania. It took effect at Nov 12, 2015, 7:00 AM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2015, 2:44 PM EST (19:44 UTC)
In effect from
Nov 12, 2015, 7:00 AM EST
Expired
Nov 12, 2015, 9:23 PM EST
In force
14 hr
Issued by
NWS State College, PA

Counties Cambria County, PA, Cameron County, PA, Clearfield County, PA, Elk County, PA, McKean County, PA, Potter County, PA, Somerset County, PA, Warren County, PA

The radar

The State College radar (KCCX), 59 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 7.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2015-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2015-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
491 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

387 
WWUS71 KCTP 111944
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
244 PM EST WED NOV 11 2015

PAZ004>006-010-011-120345-
/O.NEW.KCTP.WI.Y.0006.151112T1200Z-151113T0400Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM
244 PM EST WED NOV 11 2015

...WIND ADVISORY IN EFFECT FROM 7 AM TO 11 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 11 PM EST THURSDAY.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...MID MORNING THURSDAY THROUGH THURSDAY EVENING.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE 
  EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE 
  HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED.

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND
CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE
LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR
TIED DOWN.

FOR THE LATEST WEATHER INFORMATION...GO TO
WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO.

&&

$$

BG/RXR
4 follow-up statements
432 
WWUS71 KCTP 120304
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1004 PM EST WED NOV 11 2015

PAZ004>006-010-011-121300-
/O.CON.KCTP.WI.Y.0006.151112T1200Z-151113T0400Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM
1004 PM EST WED NOV 11 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 11 PM EST
THURSDAY...

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...MID MORNING THURSDAY THROUGH THURSDAY EVENING.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE 
  EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE 
  HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED.

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND
CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE
LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR
TIED DOWN.

FOR THE LATEST WEATHER INFORMATION...GO TO
WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO.

&&

$$
918 
WWUS71 KCTP 120935
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
435 AM EST THU NOV 12 2015

PAZ017-024-033-130400-
/O.EXA.KCTP.WI.Y.0006.151112T1200Z-151113T0400Z/
CLEARFIELD-CAMBRIA-SOMERSET-
INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...JOHNSTOWN...
SOMERSET
435 AM EST THU NOV 12 2015

...WIND ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...PEAK GUSTS THIS AFTERNOON INTO THE EVENING.

* IMPACTS...DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES...MINOR
  PROPERTY DAMAGE AND ISOLATED POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND
CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE
LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR TIED
DOWN.

&&

$$

PAZ004>006-010-011-130400-
/O.CON.KCTP.WI.Y.0006.151112T1200Z-151113T0400Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM
435 AM EST THU NOV 12 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING...

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...PEAK GUSTS THIS AFTERNOON INTO THE EVENING.

* IMPACTS...DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES...MINOR
  PROPERTY DAMAGE AND ISOLATED POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND
CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE
LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR
TIED DOWN.

&&

$$
680 
WWUS71 KCTP 121939
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
ISSUED BY NATIONAL WEATHER SERVICE BINGHAMTON NY
239 PM EST THU NOV 12 2015


PAZ004>006-010-011-017-024-033-130345-
/O.CON.KCTP.WI.Y.0006.000000T0000Z-151113T0400Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...DUBOIS...CLEARFIELD...
JOHNSTOWN...SOMERSET
239 PM EST THU NOV 12 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING...

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...PEAK GUSTS LATE THIS AFTERNOON INTO THE EVENING.

* IMPACTS...DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES...MINOR 
  PROPERTY DAMAGE AND ISOLATED POWER OUTAGES.

SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH WITH A FEW GUSTS UP TO
50 MPH LATE THIS AFTERNOON THROUGH THIS EVENING. THE STRONGEST
GUSTS... WITH SPEEDS UP TO 50 MPH...MAY ACCOMPANY A FEW HEAVIER
SHOWERS THAT WILL ALSO BE MOVING ACROSS THE AREA INTO THIS
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SOME DAMAGE TO TREE BRANCHES MAY OCCUR WITH STRONGER WIND GUSTS
THIS EVENING... AND SOME POORLY ROOTED TREES MAY TOPPLE WITH GUSTS
APPROACHING 50 MPH. 

&&

$$

MSE
544 
WWUS71 KCTP 130223
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
923 PM EST THU NOV 12 2015

DEFAULT OVERVIEW SECTION
PAZ004>006-010-011-017-024-033-130330-
/O.CAN.KCTP.WI.Y.0006.000000T0000Z-151113T0400Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...DUBOIS...CLEARFIELD...
JOHNSTOWN...SOMERSET
923 PM EST THU NOV 12 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
WIND ADVISORY.

WIND GUSTS IN THE AREA HAVE DECREASED BELOW ADVISORY CRITERIA.
BREEZY CONDITIONS WILL PERSIST OVERNIGHT WITH SUSTAINED WEST WINDS 
BETWEEN 15 MPH AND 30 MPH AND A FEW GUSTS TO 40 MPH STILL
POSSIBLE.

$$

DEVOIR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Nov 11, 11:55 AM EST, 2 hours 49 minutes earlier.

Area forecast discussion, Nov 11, 11:55 AM EST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1155 AM EST WED NOV 11 2015

.SYNOPSIS...
HIGH PRESSURE WILL BRING A GRADUAL DECREASE IN CLOUD COVER FOR
VETERANS DAY. RAIN SHOWERS WILL ACCOMPANY A QUICK MOVING COLD
FRONT ON THURSDAY...FOLLOWED BY WINDY AND SEASONABLY COLDER
WEATHER CONDITIONS INTO THE WEEKEND. RAIN AND SNOW SHOWERS ARE
FORECAST BEHIND THE FRONT OVER THE WESTERN ALLEGHENIES WITH A
LIGHT SNOW ACCUMULATION POSSIBLE BY SATURDAY MORNING OVER
NORTHWEST PENNSYLVANIA AND THE LAUREL RIDGES.

&&

.NEAR TERM /THROUGH TONIGHT/...
VISIBLE SAT IMAGERY SHOWS LOW CLOUDS CONTINUING TO BLANKET CENTRAL
PA LATE THIS MORNING. RESIDUAL LOW LEVEL MOISTURE TRAPPED BENEATH
SUBSIDENCE INVERSION ASSOCIATED WITH SFC HIGH PRESSURE MOVG SLOWLY
EWD FROM THE UPPER OH VLY WILL KEEP CLOUDS AROUND INTO AT LEAST
THE EARLY AFTERNOON. WEAK UPSLOPE INTO THE ALLEGHENIES SHOULD
MAINTAIN AREAS OF FOG AND POCKETS OF DRIZZLE OVER THE HIGHER ELEVS
OF THE LAURELS BUT ANY SIG PCPN HAS ENDED.

VETERANS DAY SHOULD FINISH BETTER THAN IT STARTS WITH A GRADUAL
DECREASE IN CLOUD COVER BY MID TO LATE AFTN...AND PERHAPS SOME
SUNNY BREAKS TO THE SOUTH/EAST OF THE ALLEGHENIES WHERE DOWNSLOPE
TERRAIN EFFECTS WILL BE MAXIMIZED. HIGHS SHOULD RANGE FROM AROUND
50F IN THE NW MTNS TO THE LOW 60S IN THE LWR SUSQ VLY. LOWERED
HIGH TEMPS ACROSS THE LAURELS A FEW DEGREES DUE TO SIG CLOUD
COVER.

SFC RIDGE AXIS SHIFTS QUICKLY EAST OF THE APPALACHIANS LATE TONIGHT
AS STRONG WAA PATTERN SPREADS INTO THE AREA FROM THE OH VLY AHEAD
OF SUB 990MB SFC CYCLONE TRACKING INTO THE WESTERN GREAT LAKES.
ANOMALOUS H85 MSTR FLUX VIA 40-50KT SSWLY LLJ SHOULD RAPIDLY
TRANSPORT 1" PWS INTO WESTERN PA AHEAD OF THE TRAILING COLD FRONT
APPROACHING THE APPALACHIANS. MODEL CONSENSUS SUPPORTS SHOWERS
REACHING THE WESTERN 1/3 OF THE CWA AROUND OR SHORTLY AFTER
DAYBREAK/12Z THURSDAY. EXPECT SOME NON-DIURNAL TRENDS OVERNIGHT
ESPECIALLY ACROSS SOME OF THE WESTERN ZONES.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
THE FAST MOVING COLD FRONT AND ASSOCIATED SHOWER ACTIVITY IS
PROJECTED TO MOVE SWIFTLY ACROSS THE CWA BTWN 12-18Z THURS...WITH
DECREASING POPS EXPECTED IN THE AFTN AS THE BEST PWS MOVE OFF THE
MID ATLC COAST. WILL KEEP SCHC MENTION OF POSSIBLE TSTMS OVER THE
SOUTHEAST ZONES BASED ON DAY 2 GENERAL TSTM OUTLOOK FROM SPC.
SEVERE STORMS ARE NOT EXPECTED GIVEN VERY WEAK INSTABILITY.
HOWEVER A FEW STRONG WIND GUSTS ARE POSSIBLE ALONG/WITHIN THE
FRONTAL SHOWER BAND. THE FAST SPEED OF THE SYSTEM WILL BE A
LIMITING FACTOR FOR PCPN WITH QPF AMOUNTS GENERALLY IN THE 0.10
TO 0.25 INCH RANGE.

STRONG GUSTY WINDS ARE EXPECTED BEHIND THE FRONT THURSDAY NIGHT
THROUGH FRIDAY. CONTINUED TO INCREASE PEAK WINDS WITH BUFKIT
SOUNDINGS INDICATING STEEPENING LAPSE RATES/STRONG BLYR MIXING...
WHICH SHOULD SUPPORT FREQUENT GUSTS BETWEEN 25 AND 40 MPH. FOR NOW
PEAK WIND GUSTS ARE NOT FCST TO REACH ADVY CRITERIA.

INITIAL LOW LEVEL TRAJECTORIES BEHIND THE FRONT WILL BE WSWLY
FAVORING LAKE ENHANCED PCPN OVER FAR SWRN NY STATE. HOWEVER BLYR
WINDS BECOME BETTER ALIGNED FROM THE WNW ESPECIALLY LATER FRIDAY
INTO FRIDAY NIGHT AS A REINFORCING SHORTWAVE AND SECONDARY COLD
FRONT PUSH ACROSS THE AREA. TEMPS WILL BE COLD ENOUGH FOR SNOW
SHOWERS AND USED WPC BLEND FOR QPF AND SNOW AMTS ON DAY 3...WITH
1-2 INCHES POSSIBLE OVER THE PERENNIAL SNOW BELT BY SATURDAY
MORNING.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
SURFACE HIGH PRESSURE WILL MOVE INTO THE MID ATLANTIC REGION ON
SUNDAY AND PROVIDE FAIR AND DRY WEATHER INTO EARLY NEXT WEEK. THE
LARGE SCALE PATTERN TO START OFF NEXT WEEK SHOULD FEATURE AN UPPER
RIDGE IN THE EAST AND AMPLIFYING UPPER TROUGH OVER THE WESTERN
U.S./GREAT BASIN. THE LARGEST UNCERTAINTY IS WITH THE WESTERN
TROUGH AS IT CROSSES THE INTERMOUNTAIN WEST/ROCKIES. THE MODELS
HAVE COME INTO BETTER AGREEMENT WITH SPLITTING THE ENERGY AND
CLOSING OFF A LOW IN THE SOUTHERN PLAINS. THIS RESULTS IN LARGE
MODEL DIFFS AND SOLUTION SPREAD DOWNSTREAM...LEADING TO BELOW AVG
CONFIDENCE IN THE EVOLVING PCPN PATTERN/TIMING. THEREFORE STAYED
CLOSE TO GLOBAL GUIDANCE CONSENSUS ESPECIALLY FOR POPS. TEMPS
SHOULD TREND WARMER WITH ABOVE NORMAL READINGS A GOOD BET.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
IFR AND LOWER CONTINUE LATE THIS MORNING AT BFD AND JST. THE LOW
STRATO CU WILL BE FURTHER ENHANCED BY THE STRONG NORTHWESTERLY
FLOW WHICH WILL COUPLE WITH THE COPIOUS AMOUNTS OF LOW LEVEL
MOISTURE TO KEEP LOW CLOUDS THROUGH THE CENTRAL AND NW MTNS
INTO ATLEAST EARLY AFTERNOON. THESE WILL FINALLY BEGIN TO LIFT
DURING THE MID LATE AFTERNOON. EXPECT MVFR CIGS THROUGH THE REST
OF THE DAY BEFORE FINALLY IMPROVING TONIGHT. HOWEVER THIS WILL BE
SHORT LIVED AS OVERNIGHT MVFR TO IFR CIGS AND VSBYS ARE POSSIBLE
AFTER O6Z.

ELSEWHERE...MVFR CIGS WILL IMPROVE BY LATE MORNING AND VFR WILL
ONCE AGAIN BE AT THE REMAINING TAF SITES BY THIS AFTERNOON.

OUTLOOK...

THU...MVFR LIKELY WITH FROPA/SHOWERS FOLLOWED BY GUSTY WINDS.

FRI...GUSTY WINDS...MVFR/IFR IN LAKE EFF SHSN/SHRA.

SAT...GUSTY WINDS POSS. AM SHSN/REDUCED CIGS POSS AT KBFD.

SUN...NO SIG WX.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...GARTNER/STEINBUGL
NEAR TERM...GARTNER/STEINBUGL
SHORT TERM...STEINBUGL
LONG TERM...STEINBUGL
AVIATION...CERU/GARTNER
Hazardous weather outlook, Nov 11, 5:33 AM EST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
533 AM EST WED NOV 11 2015

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-121045-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
533 AM EST WED NOV 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Pennsylvania, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.